MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC VLP 3.5MM X 26MM LCK SCRW S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. PERI-LOC VLP 3.5MM X 26MM LCK SCRW S-T; PLATE, FIXATION, BONE
Model Number 71821226
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Rupture (2208)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an internal fixation surgery (osteosynthesis of tibial plates), a peri-loc vlp 3.5mm x 26mm lck screw s-ts was used and it was placed normally when it was going to be locked, the screw instead of locking it was rolled (not adjusted) in the placed plate and in no way could the screw be removed, immediately the specialist verified that the technique carried out was the correct one and indeed they were the correct steps of the placement of the material for which he decided to leave the screw inside the plate.Surgery was completed with the same device, however another screw was used in order to get the desired fixation.The plate system was correctly implanted, after a delay less than or equal to 30mins.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received adequate clinical information nor the device, therefore, a thorough medical investigation cannot be rendered nor can the root cause of the reported failure be determined.Based on the information provided, the specialist verified that the technique carried out was the correct one and indeed they were the correct steps of the placement of the material for which he decided to leave the screw inside the plate.Per subsequent e-mail, the screw was not tight to the plate.It was reported, the surgery was completed with the same device; however, another screw was used to obtain the desired fixation.According to the report, the plate system was correctly implanted, with a delay less than or equal to 30 minutes.Since it was reported there was no harm alleged to this patient, no further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
PERI-LOC VLP 3.5MM X 26MM LCK SCRW S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12611770
Report Number1020279-2021-07523
Device Sequence Number16474079
Product Code HRS
UDI-Device Identifier03596010607164
UDI-Public03596010607164
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K062216
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71821226
Device Catalogue Number71821226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale